+ Reply
Log in or Register to participate in these discussions
Going off Tamoxifen?
journeys
212 Posts
I am wondering if there are some ladies out there who’ve been on tamoxifen for a long time and have gone off it or are soon to go off it?
I’ve now been on it for nine years and I am getting very tired of the living with the side effects. Mine are fatigue hot flashes old lady aches etc. But the worst is fatigue! I could sleep any old time. It’s really cut in to quality of life for 9 years.
I was very looking forward to going off of it but was just reading on another form site and women who had come off after 10 years were complaining about moodiness, fatigue, sore achy muscles, joints.

Thought all that was going to get better once off tamoxifen?! Now I’m worried and disappointed! It’s been hard enough to live with permanent chemobrain, but the fatigue? I want some energy again!
1 Replies
journeys

I was on Tamoxifen for 7 years and then stopped taking it. I had had multiple blood clots, polyps, surgery, and finally pre-cancerous cells in my uterus. I went to see my oncologist to discuss possibly switching to another medication, I saw that one of the potential side effects was blood clots and decided to stop the medications before my 10 year mark. The oncologist commented that she didn't believe it would do a lot more to stay on them longer and said she totally understood my decision.

I don't have any subsequent side effects. One person's reaction is not necessarily the same as someone else's but I can certainly understand wanting to hear other people's stories.

Hang in there. You'll make the decison that is right for you. This decision and fear may be something you want to discuss with your doctor if you want more information about possible impacts and changes to your body when you stop taking it.

cancertakesflight
+ Reply